Atormac
briv
Neurology India
menu-bar5 Open access journal indexed with Index Medicus
  Users online: 1258  
 Home | Login 
About Editorial board Articlesmenu-bullet NSI Publicationsmenu-bullet Search Instructions Online Submission Subscribe Videos Etcetera Contact
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed24542    
    Printed515    
    Emailed14    
    PDF Downloaded384    
    Comments [Add]    
    Cited by others 15    

Recommend this journal

 

 SHORT REPORTS
Year : 2003  |  Volume : 51  |  Issue : 4  |  Page : 554--556

Steroid-induced myopathy following a single oral dose of prednisolone


Neurology Unit, Department of Neurological Sciences, Christian Medical College Hospital, Vellore - 632004, Tamil Nadu, India

Correspondence Address:
S Kumar
Department of Neurological Sciences, Christian Medical College Hospital, Vellore - 632004
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 14742951

Rights and PermissionsRights and Permissions

This report describes a case of acute steroid-induced myopathy following a single dose of oral prednisolone. A 55-year-old man presented with an acute exacerbation of chronic obstructive pulmonary disease (COPD), which was treated with prednisolone 40 mg daily in addition to bronchodilators. He developed features of myopathy the next day. Serum CPK was moderately elevated and electromyogram (EMG) was suggestive of primary muscle disease. He was managed conservatively and improved 10 days after stopping prednisolone. Mechanisms of steroid-induced myopathy and relevant literature have been reviewed.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 20th March '04
Published by Wolters Kluwer - Medknow